Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


losing wheight and facial rash
Apr 20, 2008

Dear Dr, My mum has been living +vely with HIV for the past 8yrs.Though she was on antiritrovial drugs for some yrs let say 7yrs, then she suddenly stopped and started a traditional medicine. What is giving me so much concern is that she is so much losing weight lately and she has rashes all over her face and some part of her body. 1.What could be her case? 2.Her weight loss is too ovious and I think she is developing a full blown AIDS.

Response from Dr. Henry

Results from clinical trials and experience has shown that stopping HIV medications is generally not a good idea since the risk for both AIDS and non-AIDS threats to health increase when HIV meds are stopped. There are not traditional meds that have even remotely been shown to be as effective as the approved antiretroviral medications in protecting against AIDS. In many areas of the world the options for antiretroviral medication are very limited leading to more side effects and poorer outcomes for some patients than are seen in resource wealthy areas like the US. Hopefully your mom is seeing a kind HIV specialist who can continue to work with her to offer her the best standard and traditional medicine possible. KH



Previous
skin lesion
Next
your recent response

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement